MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0510
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event met mdr criteria on 10/26/2017 when coil stretch was found during product analysis.Conclusion: a non-sterile og tdl cmplx fill coil 5x10 were received coiled inside of a pouch.No damages were noted on hub.The hypotube was inspected and no damages were noted on it.The introducer was received zipping and it was found without any damage.The support, gripper and embolic coil were received inside of the introducer.No damages were noted on the support coil.The gripper and embolic coil were inspected under vision system; the gripper was found damaged and it was found partially outside introducer.The embolic coil was found stretched.The suture was noted broken.The od from the delivery tube was measured and was found within specification.The functional test could not be performed due to the condition of the gripper being outside of the introducer and the embolic coil stretch.A review of the manufacturing documentation associated with this lot 17604575 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The failure resistance between the orbit galaxy and the sl 10 microcatheter could not be confirmed or evaluated.The damages of the gripper and embolic coil were apparently caused by applying excessive force on them, but it could not be conclusively determined.However, these defects could not be related to the manufacturing process and procedural factors appear to have contributed to these damages.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally, inspections are in place that prevents this kind of failure leaving from the facility.Handling and procedural factors could be contributed to this condition.There is no current safety signal identified related to the reported events based on reviews of complaint history for the device.Since there was no evidence to suggest the events was related to a manufacturing issues, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an internal carotid aneurysm, two orbit galaxy complex fill coils (catalog 640cf0510, lots 17604575 and 17599451) had resistance within the sl 10 microcatheter and during product analysis, lot 17604575 was found to have coil stretching.A microcoil (micrusframec) was implanted as a frame, then the orbit galaxy (lot 17604575) was inserted to the microcatheter.However, there was strong resistance felt in the middle part of the microcatheter and it was removed from the patient.The microcatheter was flushed and a guidewire was inserted.Then the second orbit galaxy (lot 17599451) was inserted; however, there was resistance felt at its proximal part and the complaint coil was replaced with a new microcoil (galaxy).The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The products will be returned for the investigation.No further information was available.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6981394
Report Number3008264254-2017-00145
Device Sequence Number423440
Product Code HCG
UDI-Device Identifier10886704030294
UDI-Public(01)10886704030294(17)180930(10)17604575
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number640CF0510
Device Lot Number17604575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Initial Report FDA Received Date10/26/2017
Patient Sequence Number1